MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that the physician advanced the wire through the introducer, the roadrunner uniglide hydrophilic wire guide didn't navigate as well.It was stated that once the physician removed the wire guide, he noted that the ¿wire was naked¿, as in the coating of the wire peeled off.No fragments were left inside the patient, the patient remained unharmed.No additional details have been received.
 
Additional Manufacturer Narrative
Common name: dqx wire, guide, catheter.(b)(4).This event is currently under investigation.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One roadrunner uniglide hydrophilic wire guide was returned in a used condition.Its length is 180.0 cm.Coating is attached but stripped off the coil from 167.5 cm to 172.8 cm from the proximal end.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Ifu¿s guide the end user on how to prevent damaging the wire surface while in use.It is possible that the wire guide met with resistance while inserting into the terumo introducer, which could have contributed to the coating peeling off the coil.However, based on the information provided and the results of our investigation; a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6353111
Report Number1820334-2017-00284
Device Sequence Number13847388
Product Code DXQ
UDI-Device Identifier00827002561748
UDI-Public(01)00827002561748(17)191031(10)7397011
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWA-35-180
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date04/04/2017
06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1